Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 339, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 9:45 PM CDT for Archer County, Baylor County, Wilbarger County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 13, 2021, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Archer County, TX, Baylor County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2512 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WUUS54 KOUN 140245
SVROUN
TXC009-023-487-140330-
/O.NEW.KOUN.SV.W.0339.210614T0245Z-210614T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
945 PM CDT Sun Jun 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Archer County in northern Texas...
Southeastern Wilbarger County in northern Texas...
Northeastern Baylor County in northern Texas...
* Until 1030 PM CDT.
* At 945 PM CDT, a severe thunderstorm was located near Lake
Diversion, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dundee, Lake Diversion and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 9907 3389 9911 3391 9896 3389 9895
3384 9895 3383 9892 3357 9879
TIME...MOT...LOC 0245Z 348DEG 21KT 3375 9897
HAIL...1.00IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:25 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 7:25 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
725 PM CDT Sun Jun 13 2021
...New SHORT TERM, AVIATION...
.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021
Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.
Bunker
&&
.SHORT TERM...
(Tonight through Monday)
Issued at 722 PM CDT Sun Jun 13 2021
Convection around the northeastern periphery of the MCV is
expected to continue its slow diminishment beyond sunset. The
scattered storms nearer the circulation are expected to persist as
they gradually move south through northern Texas this evening.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021
A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.
With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!
Bunker
&&
.AVIATION...
(00Z TAFS)und
Issued at 722 PM CDT Sun Jun 13 2021
VFR conditions and light winds are expected underneath the surface
MSLP ridge through Monday afternoon. Scattered thunderstorms over
the southwester quarter of Oklahoma may affect some TAF sites
until after sunset today.
&&
.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 92 68 93 / 20 0 0 0
Hobart OK 70 95 69 96 / 20 0 0 0
Wichita Falls TX 71 94 70 95 / 30 0 0 0
Gage OK 67 94 69 95 / 10 0 10 0
Ponca City OK 64 93 67 94 / 0 0 0 0
Durant OK 71 93 70 94 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
046>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....13
AVIATION...09Hazardous weather outlook, Jun 13, 3:26 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 326 PM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 326 PM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few severe thunderstorms will be possible, with hail up to the size of quarters and wind gusts up to 60 mph. Localized heavy rainfall may also result in minor flooding. .Heat... Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 8:15 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 815 PM CDT Sun Jun 13 2021 OKZ005-011-140145- Major OK-Woods OK- 815 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and southeastern Woods Counties Until 845 PM CDT... AT 812 PM CDT, a strong thunderstorm was located 10 miles southeast of Waynoka. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3643 9867 3640 9878 3650 9888 3655 9871 TIME...MOT...LOC 0112Z 161DEG 2KT 3646 9876 MAD
Special weather statement, Jun 13, 8:17 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 817 PM CDT Sun Jun 13 2021 TXZ090-140145- Clay TX- 817 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Clay County Until 845 PM CDT... AT 815 PM CDT, a strong thunderstorm was located 5 miles south of Henrietta. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3371 9805 3366 9823 3379 9828 3385 9811 TIME...MOT...LOC 0115Z 161DEG 2KT 3374 9818 MAD
Special weather statement, Jun 13, 8:43 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 843 PM CDT Sun Jun 13 2021 OKZ046-140215- Carter OK- 843 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter County Until 915 PM CDT... AT 840 PM CDT, a strong thunderstorm was located near Ardmore, moving south at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3430 9727 3430 9709 3409 9701 3408 9731 TIME...MOT...LOC 0140Z 355DEG 5KT 3421 9718 MAD
Special weather statement, Jun 13, 9:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
916 PM CDT Sun Jun 13 2021
OKZ052-140245-
Bryan OK-
916 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Bryan County Until
945 PM CDT...
AT 912 PM CDT, a strong thunderstorm was located near Colbert, moving
south at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near Lake Texoma get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now. Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3372 9637 3375 9641 3378 9643 3377 9650
3382 9652 3382 9653 3388 9657 3391 9631
3377 9628 3377 9629 3375 9631 3372 9631
3370 9632 3369 9636
TIME...MOT...LOC 0212Z 352DEG 3KT 3382 9648
WRSpecial weather statement, Jun 13, 9:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 931 PM CDT Sun Jun 13 2021 TXZ085-086-088-089-140300- Wichita TX-Archer TX-Wilbarger TX-Baylor TX- 931 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita... northwestern Archer...southeastern Wilbarger and northeastern Baylor Counties Until 1000 PM CDT... AT 929 PM CDT, a strong thunderstorm was located 8 miles northwest of Lake Diversion, moving south at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Electra, Dundee, Mankins and Lake Diversion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3403 9916 3405 9887 3370 9873 3372 9911 TIME...MOT...LOC 0229Z 352DEG 23KT 3391 9903 WR
Local storm report, Jun 13, 9:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 SW COMANCHE 34.33N 98.02W
06/13/2021 STEPHENS OK TRAINED SPOTTER
POWERLINES DOWNED. TIME ROUGHLY ESTIMATED BY
RADAR.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Jun 13, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 50 min |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Wilbarger | 33 min |
| Jun 13, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 36 min |
| Jun 13, 8:17 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Jun 13, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 49 min |
| Jun 13, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 41 min |
| Jun 13, 9:31 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Jun 13, 10:30 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Jun 14, 4:59 AM CDT | Special Weather Statement | OUN | Baylor | 31 min |
| Jun 14, 5:28 AM CDT | Special Weather Statement | OUN | Baylor | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.